MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI MODULAR; MODULAR TULIP

PRECISION SPINE, INC REFORM TI MODULAR; MODULAR TULIP
Catalog Number 39-MT-0402
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a patient underwent a procedure on (b)(6) 2024.Subsequently the patient presented with pain and x-rays found that one of the reform ti modular reduction tulip assembiles (39-mt-0402) disassembled from the ø7.5mm x 50mm reform ti modular non-cannulated screw (39-sp-7550).Revision procedure was performed on (b)(6) 2024, during which the tulip and screw shank were removed and replaced along with one rod component.
 
Event or Problem Description
It was reported that a patient underwent a procedure on (b)(6) 2024.Subsequently the patient presented with pain and x-rays found that one of the reform ti modular reduction tulip assemblies (39-mt-0402) disassembled from the ø7.5mm x 50mm reform ti modular non-cannulated screw (39-sp-7550).Revision procedure was performed on (b)(6) 2024, during which the tulip and screw shank were removed and replaced along with one rod component.
 
Additional Manufacturer Narrative
H3 device evaluation - the modular tulip was returned rigidly fixed to the rod with the lock screw clamping these two parts together.Considerable force was required to loosen the lock screw.It was confirmed that the tulip, lock screw, and rod assembly were as explanted.The bone screw had been implanted with a modular screwdriver and then the tulip was inserted onto the bone screw.It was not recalled if any significant force was being applied to the reduction tulip during the implantation process.The tulip and bone screw were subsequently assembled and clamped to the returned rod with the lock screw that was still in the modular tulip.The rod was held in a vice and the torque driver, torque wrench, and counter torque wrench were used to tighten the lock screw to the system torque setting.The screw remained assembled to the tulip and a rigid screw, tulip, rod assembly was attained.The tulip was rigidly fixed to the rod in the as explanted condition and therefore the screw was not secured in the tulip when final tightening was achieved.The tulip does not exhibit gross deformation of the tulip or snap ring components, and the functional assessment demonstrated the design functioned as intended.The cause for the tulip disassociation is unclear but it is believed that the tulip may not have been fully assembled to the screw at the time of implantation.Soft tissue or bone may have inhibited proper assembly.Review of device history records found 98 pieces of this lot released for distribution on 4/18/2024 with no deviation or anomalies.Two year complaint history review (7.23.2022-7.23.2024) found this to be the only report of this nature for this part number.No corrective actions are being recommended.

Brand Name
REFORM TI MODULAR
Common Device Name
MODULAR TULIP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19961923
Report Number3005739886-2024-00044
Device Sequence Number8752279
Product Code KWP
UDI-Device Identifier00840019932639
UDI-Public00840019932639
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-MT-0402
Device Lot Number48033PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown